Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 92, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 12, 2000, 3:30 PM CDT for Jackson County, Florida. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 12, 2000, 3:30 PM CDT (20:30 UTC)
- Expired
- Jul 12, 2000, 4:00 PM CDT
- In force
- 30 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Jackson County, FL
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.5 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1804 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 990 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 122030 SVRTLH FLC059-063-131-133-122100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 330 PM CDT WED JUL 12 2000 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HOLMES COUNTY IN FLORIDA JACKSON COUNTY IN FLORIDA EAST WALTON COUNTY IN FLORIDA NORTHERN WASHINGTON COUNTY IN FLORIDA * UNTIL 400 PM CDT * AT 330 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES WEST OF PONCE DE LEON...OR ABOUT 9 MILES EAST OF DE FUNIAK SPRINGS...MOVING EAST AT 15 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 400 PM CDT... KNOX HILL...DOUGLASS CROSSROADS HUDSON...HICKORY HILL BAKER SETTLEMENT CERRO GORDO WESTVILLE...HINSONS CROSSROADS BONIFAY...VERNON THE MAIN THREAT FROM THIS STORM IS LARGE HAIL AND WIND GUSTS TO 60 MPH. INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. LAT...LON 3087 8602 3057 8600 3069 8511 3097 8515 TREXLER NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 2:00 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jul 12, 2:00 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 300 PM EDT WED JUL 12 2000 CONVECTION BEGAN EARLY OVER THE EASTERN PORTION OF CWA WITH MOST LOCATIONS EAST OF A LINE FROM ALBANY TO TALLAHASSEE RECEIVING RAIN. THE INVISIBLE RAIN SHIELD WAS UP ONCE AGAIN OVER THE TALLAHASSEE REGIONAL AIRPORT AS NO RAIN FELL AT THE WEATHER SERVICE. PRECIP HAS DIMINISHED OVER THE EASTERN BIG BEND WITH AND WINDING DOWN IN SOUTH CENTRAL GEORGIA. NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOPING OVER THE NORTH AND WEST PORTIONS OF CWA AND MOVING SOUTHEAST. ELSEWHERE...STORMS ARE BUILDING OVER THE WESTERN BIG BEND AND ACROSS APALACHEE BAY. A FEW THUNDERSTORM WARNINGS HAVE BEEN ISSUED BY THIS OFFICE IN THE PAST FEW HOURS AND SPS HAS OUR ENTIRE REGION IN A SLIGHT RISK FOR SEVERE STORMS THROUGH THIS EVENING. MODELS CONSISTENT IN SHOWING UPPER LEVEL HIGH RETROGRADING AND CENTERING OVER THE FOUR CORNERS REGION AND LONG WAVE TROF AMPLIFYING DOWN THE ENTIRE LENGTH OF THE U.S. EAST COAST THROUGH 00Z SAT. FLOW ALOFT WILL BE NORTHWEST TO NORTH AND WILL CONTINUE TO SEE SHORT WAVES MOVING AFFECTING OUR CWA THROUGH THE PERIOD. IN PARTICULAR... ALL MODELS DEPICT A VORT MAX NEAR NE ARKANSAS (REMNANT OF EARLIER MCS) AT 18Z WED. THE NGM DROPS THIS FEATURE ALMOST DUE SOUTH TO ALONG THE GULF COAST WHILE THE ETA TAKES IT SOUTHEASTWARD OVER NORTH FLORIDA BY 06Z FRI. THE AVN SHOWS A STRONGER VORT MOVING SOUTHEAST OVER MOST OF OUR CWA BY THURSDAY AFTERNOON AND THEN OFF THE COAST BY 06Z FRI. AT THE SURFACE...17Z LAMP SURFACE ANALYSIS PLACES WEAK LOW NEAR CHARLESTON WITH A TROF EXTENDING WEST SOUTHWEST INTO THE WESTERN FLORIDA PANHANDLE WHICH CLOSELY RESEMBLES THE 18Z AVN SOLUTION. ALSO...FEEL THAT THE AVN DID THE BEST JOB IN HANDLING THE FORECAST ON THE PREVIOUS RUN AND THUS WILL BE MY MODEL OF CHOICE. WITH THAT SAID...THE AFOREMENTIONED SURFACE LOW SHOULD MOVE EAST INTO THE ATLANTIC AND DRAG THE TROF FURTHER SOUTH INTO MY CWA THURSDAY AFTERNOON WITH ANOTHER SURFACE LOW DEVELOPING AND CENTERING ON SAVANNAH BY 12Z FRI. FORECAST: FORECAST MODEL SOUNDINGS SHOW ATMOSPHERE WILL CONTINUE TO BE VERY MOIST (PWAT >2.00 INCHES) AND UNSTABLE WITH UNMODIFIED CAPE > 3000 J/KG. WILL MENTION CHANCE EVENING POPS TONIGHT AND THURSDAY NIGHT. FOR THURSDAY...WITH THE ABOVE MENTIONED SURFACE AND UPPER LEVEL FEATURES ALONG WITH OLD OUTFLOW BOUNDARIES AND EXPECTED SEA BREEZE DEVELOPMENT WILL NOT GET TOO FANCY WITH POP DISTRIBUTION AND WILL GO WITH CHANCE/GOOD CHANCE ENTIRE CWA. FAN/FWC TEMPS DIFFER WITH ABY MAX TEMPS SEVERAL DEGREES COOLER THE TWO DAYS AND WILL BLEND. OTHERWISE...THEY ARE IN RELATIVELY GOOD AGREEMENT. SURFACE WINDS WILL SOUTHWEST TO WEST. MARINE: CURRENTLY WINDS ARE FROM THE WEST NEAR 10 KNOTS IN THE OFFSHORE WATERS WITH SEAS NEAR 2 FEET. FLOW IS ONSHORE NEAR THE COAST DUE TO THE SEA BREEZE. DO NOT SEE MUCH CHANGE OVER THE COASTAL WATERS IN THE SHORT TERM PERIOD. EXTENDED: SURFACE BOUNDARY MOVES THROUGH THE REGION AND MAY SEE A SOMEWHAT DRIER AIRMASS IN PLACE. POP CHANCES LOOK TO BE ONLY IN THE FORM OF SEA BREEZE ACTIVITY. WILL MENTION SLIGHT CHANCE WITH TEMPS NEAR CLIMO. FIRE WEATHER: NO HIGHLIGHTS...RH'S TOO HIGH. PRELIMINARY NUMBERS: TLH 75 96 74 95 3534 PFN 78 92 78 91 4434 DHN 74 96 74 95 3433 ABY 76 94 74 93 4533 VLD 75 95 74 94 4533 .TLH... AL...NONE. GA...NONE. FL...NONE. BARRY
In the hours before
Local storm report, Jul 12, 11:13 AM CDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...RETRANSMITTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
630 PM EDT TUE JUL 11 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0330 PM ALBANY GA WIND DAMAGE
07/11/00 DOUGHERTY TREE FELL ONTO VEHICLE.
***ONE INJURED***
REPORTED BY EMERGENCY
MANAGEMENT.
0400 PM GORDON AL WIND DAMAGE
07/11/00 HOUSTON ROOF OF A TRAILER WAS BLOWN
OFF AT PLEASANT HILL
CHURCH. REPORTED BY WDHN
TV METEOROLOGIST.
0400 PM PANSEY AL WIND DAMAGE
07/11/00 HOUSTON THREE TREES DOWN. THREE
BUILDINGS AND A FIRE
STATION WERE DAMAGED.
REPORTED BY EMERGENCY
MANAGEMENT.
0510 PM 2 S AUCILLA FL 1.25 INCH HAIL
07/11/00 JEFFERSON QUARTER SIZE HAIL.
REPORTED BY SHERIFF.
0510 PM 2 S AUCILLA FL WIND DAMAGE
07/11/00 JEFFERSON NUMEROUS TREES AND POWER
LINES DOWN NEAR CR 257
U.S. HIGHWAY 90. REPORTED
8 BY SHERIFF.
MAJ/08Special weather statement, Jul 12, 12:15 PM CDT, 3 hours 15 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-121745- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 115 PM EDT WED JUL 12 2000 ...A FEW SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON THROUGH EARLY EVENING... EARLY THIS AFTERNOON...A WEAK SURFACE TROUGH EXTENDED FROM EAST CENTRAL GEORGIA SOUTHWEST INTO THE FLORIDA PANHANDLE. THE AIRMASS WAS VERY MOIST AND UNSTABLE ACROSS THE ENTIRE TRI STATE AREA. AFTERNOON HEATING...COMBINED WITH OUTFLOW BOUNDARIES FROM EARLIER CONVECTION OVER SOUTH GEORGIA AND THE FLORIDA BIG BEND...A WEAK DISTURBANCE ALOFT...AND THE SURFACE TROUGH WILL TRIGGER SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING. A FEW OF THE THUNDERSTORMS COULD BRIEFLY REACH SEVERE LEVELS AND PRODUCE LARGE HAIL AND DAMAGING WINDS. ALSO...DUE TO THE WEAK STEERING CURRENTS ALOFT...THE STORMS WILL MOVE SLOWLY AND PRODUCE LOCALLY HEAVY RAINFALL AMOUNTS OF ONE TO TWO INCHES PER HOUR...CAUSING PONDING OF WATER ON ROADWAYS AND MINOR STREET FLOODING IN POOR DRAINAGE AREAS. SPOTTERS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THIS AFTERNOON AND EARLY EVENING. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TLH OR TUNE INTO NOAA WEATHER RADIO. MAJ
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 2:17 PM CDT | Severe Thunderstorm Warning | TAE | Bay, Jackson, Washington | 53 min |
| Jul 12, 2:17 PM CDT | Severe Thunderstorm Warning | TAE | Calhoun | 53 min |
| Jul 12, 2:54 PM CDT | Severe Thunderstorm Warning | TAE | Walton | 36 min |
| Jul 12, 3:05 PM CDT | Severe Thunderstorm Warning | TAE | Holmes, Jackson, Washington | 45 min |
| Jul 12, 3:30 PM CDT | Severe Thunderstorm Warning | TAE | Holmes, Walton, Washington | 30 min |
| Jul 12, 3:34 PM CDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon, Liberty, Wakulla | 41 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.